U.S. doctors online nowAsk doctors free
Raymore, MO
A 37-year-old female asked:

what does/or can it mean if blood test(unsure what kind, gp did it) shows too much potassium in blood? anything besides kidney func.?what is norm. le

1 doctor answer1 doctor weighed in
Dr. Alok Agrawal
Nephrology and Dialysis 34 years experience
More info: Normal level is about 3.6-5.0. Need more info to tell you about your high k level.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

I get tingling in my legs & feet. Mri says I have L5 problems plus I have lesions on kidneys & liver. I had very bad back pain.

2 doctor answers6 doctors weighed in
Dr. Kamlesh Desai
Family Medicine 23 years experience
See doc: Your L5 problem is it a disk or a lesion - see your doc to rule out neoplasm.
CA
A 32-year-old member asked:

What does a high potassium level mean? What about a low potassium level?

2 doctor answers9 doctors weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
High andLow Potasium: Both are abnormal, high pottasium may be due to taking pottasium orally.Certain medicines like ace inhibiters, arbs, or kiney insufficiency.Low pottasium can be due to use of diuretics or adrenal disease.If there are abnormal it needs to be corrected, they can cause cardiac arrythmia and muscle weekness if it is low.
Spencer, NY
A 50-year-old female asked:

Platelets 159, monocytes 10%, the rest of CBC normal. Mono test neg. Thyroid fine. Bruising, bleeding gums, very painful hip, wakes me up. My gp is baffled. What, if anything, should I do to find out what is going on? Thanks.

2 doctor answers2 doctors weighed in
Dr. David Nelson
Family Medicine 33 years experience
Seek help: It is possible to have mono with a normal mono test. The bruising and bleeding gums are really worrisome. I would ask to see a hematologist for further testing.
Medford, OR
A 33-year-old female asked:

My mom recently put on catopril 100mg.Since she started taking shes had migraines, nausea, high fever(101-104)body aches, joint pain, high blood sugar(400-438), n BP is 148/92. Is this med causing all these symptoms?

3 doctor answers7 doctors weighed in
Dr. Vered Lewy-Weiss
A Verified Doctoranswered
A US doctor answeredLearn more
See doctor: Captopril is an anti hypertensive drug. Your mother sounds pretty sick. Please contact her doctor asap. This scenario sounds like she has a systemic infection.
A 56-year-old female asked:

Been having severe muscle contractions in my limbs. I take potassium ca & mg. Last nite began bilat mus. Of inner thighs. Cause?

1 doctor answer3 doctors weighed in
Dr. Pietro Seni
Orthopedic Surgery 47 years experience
Multiple: Muscle crampr are very frequent to occur specially in older individual.Muscle cramps that occur at night and at rest could be very painful.True ethiology of those cramps is unknown..Frequent reasons are low electrolytes, overuse.Medical conditions that cause electrolyte imbalance can cause cramps, neurologycal conditions such as als(amyotrophic lateral esclerosis)radiculopathy diabetic neuropathy.Ot.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 6, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.